Thunderstorm Wind, Clarke
- When
- April 4, 5:45 AM CST
- Where
- Clarke County, 5 mi S of Enterprise
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.500, -88.450
Several trees were blown down in a rural area.
34 hail, 9 flash flood, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 2:45 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT WED APR 4 2001 LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY APPROACHING THE NORTHEAST CORNER OF THE CWFA. SHORTWAVE OVER EASTERN TEXAS CAN BE SEEN MOVING STEADILY EAST ON THE WATER VAPOR LOOP. AIRMASS IS MOIST WITH DEWPOINTS IN THE MID AND UPPER 60S ACROSS THE REGION. ANOTHER LOW CONFIDENCE FORECAST ON TAP FOR THIS PACKAGE. ETA SEEMS TO HAVE COME MORE INTO LINE WITH THE AVN...BUT PERFORMANCE WISE AVN HAS PROVED ITSELF SUPERIOR TO THE ETA IN THE LAST COUPLE OF DAYS...SO WILL LEAN MORE HEAVILY ON THE AVN AGAIN. SEVERAL UNCERTAINTIES IN THE FORECAST...BOTH SYNOPTIC SCALE AND MESOSCALE. 500MB RIDGING FORECAST TO BUILD OVER THE SOUTHEAST AND SLOWLY MOVE EAST THROUGH 120HOURS. UPPER FLOW SHOULD BECOME MORE SOUTHWEST BY LATE FRIDAY. SEVERAL SHORTWAVES WILL COME THROUGH THE FLOW. AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH WILL VERY SLOWLY SINK SOUTHWARD THROUGH TODAY AND IS VERY HARD TO FIND IN THE SURFACE AND WIND PATTERN BY THU AFTERNOON. GRADIENT BEGINS TO TIGHTEN EARLY FRIDAY AS HIGH PRESSURE BUILDS DOWN THE EAST COAST AND LOW PRESSURE OVER THE PLAINS DEEPENS AND BEGINS MOVING EAST. ASSOCIATED BOUNDARY WILL BE APPROACHING THE MS RIVER OVERNIGHT FRIDAY...BUT AS THE BEST DYNAMICS SHOOT WELL NORTH OF HERE...BOUNDARY SEEMS TO GET HUNG OVER NORTH CENTRAL MS AND BECOME SOMEWHAT DIFFUSE BY LATE SAT. IN THE SHORT TERM...ENTIRE AREA PRETTY UNSTABLE. LIS ARE FORECAST TO RANGE FROM -4 TO -6 OVER MOST AREAS TODAY. CAPES RANGE FROM 2-3K J/KG IN THE NORTH AND CENTRAL AREAS. BROAD UPPER DIVERGENCE ALSO EXISTS IN THESE AREAS. HARD TO TELL WHAT WILL FOCUS PRECIP TODAY (OR WHAT AREAS WILL STAY CAPPED)...MESOSCALE BOUNDARY LAID DOWN BY EARLIER CONVECTION COULD GET PRECIP STARTED...SHORTWAVE WILL ENHANCE PRECIP...SOUTHWARD MOVING FRONTAL BOUNDARY COULD ALSO PROVIDE A LOW LEVEL FOCUS...PLUS A 330K THETA E RIDGE ACROSS CENTRAL SECTIONS. BREAKING IT DOWN: BEST DYNAMICS WILL BE IN THE NORTH TODAY. SHORTWAVE OVER EAST TX WILL MOVE EAST TODAY AND CROSS THE NORTHERN TIER OF ZONES IN THE FIRST 12 HOURS OF THE FORECAST PERIOD. WITH CLOSE PROXIMITY OF WARM FRONT IN THAT REGION...THINK HIGH END POPS FOR TODAY ARE WARRANTED. FOR CENTRAL AREAS...THETA E RIDGE IN PLACE ALONG THE INTERSTATE 30 CORRIDOR. 88D SHOWING SOME SHOWERS DEVELOPING OVER NORTHEAST LA AND MOVING EAST ALONG THIS FEATURE. IN TALKING WITH SPC...SOME BACK BUILDING FROM COMPLEX OVER AL IS POSSIBLE ALONG THIS RIDGE...SO WILL INCLUDE CHANCE POPS IN THIS REGION FOR TODAY. IN THE SOUTH NO REAL STRONG FOCUSING FEATURE TO NAIL DOWN...BUT WILL HAVE CHANCE POPS IN PLACE. FOR TONIGHT...POPS WILL BEGIN DECREASING AS SHORTWAVE MOVES EAST AND FRONTAL BOUNDARY BECOMES DIFFUSE. WILL LEAVE IN CHANCE POPS FOR ANY LINGERING PRECIP. THURSDAY AFTERNOON AND THURSDAY NIGHT LOOK DRY AND WARM. EXTENDED LOOKS FINE AND WILL MAKE ONLY COSMETIC CHANGES FOR SLIGHT ZONE RE-ARRANGEMENT. AS FAR AS QPF GOES...AVN HAS BEEN DOING MUCH BETTER THAN THE ETA. STILL KEEPS AXIS OF BEST PRECIP ACROSS NORTH AND CENTRAL AREAS. NCEP>S AMOUNTS LOOK REASONABLE. TEMP GUIDANCE LOOKS GOOD. POPS ALSO LOOK REASONABLE. .PRELIM NUMBERS JAN 82/65/84/63 4300 MEI 83/65/86/62 5300 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
34 hail, 9 flash flood, 6 thunderstorm wind. Local standard time, as filed.
Several trees were blown down in a rural area.
Hail of up to golfball size caused damage to roofs and cars in the Singleton community.
Hail of up to quarter size caused minor roof damage in the Hope area. A number of cars sustained damage from the hail.
Persistent heavy rain over the city caused minor flooding of roadways and overflowing ditches. Several roads were covered with up to one foot of water for a brief period of time.
Hail of up to golfball size caused minor damage to homes and cars.
Hail of up to golfball size caused damage to roofs and cars just west of the city of Columbus.
Hail of up to quarter size caused minor roof damage in a mostly rural area.
High winds destroyed a barn in the Dixon area.
Up to quarter sized hail caused minor roof damage in a mainly rural area.
A significant flash flooding event occurred due to the training of strong thunderstorms across the county for much of the day. Damage reports from the flooding included: major damage to 15 public roads and to one bridge. Minor flooding damage occurred to 30 houses, 10 mobile homes, 20 public roads, and one bridge.
Several trees and power lines were blown down.
A significant flash flooding event occurred due to the training of thunderstorms with heavy rain across most of the county during much of the day. The first reports of street flooding occurred at 1610 CST as several roads in the city of Kosciusko were becoming impassable. The flooding continued throughout the evening hours across much of the county as the heavy rains continued. The damage totals due to flooding in the county included major damage to 60 houses, 15 mobile homes, 15 businesses, 225 public roads, and 7 bridges. Minor damage occurred to 40 houses, 10 mobile homes, 16 businesses, 105 public roads, and 6 bridges. A total of 57 culverts had to be replaced on roads across the county due to flooding damage.
Hail of up to golfball size caused minor roof damage to homes and other structures in the community of Little Rock.
A church sustained roof damage when strong winds blew a large limb into the eave of the church roof.
A significant flash flood event occurred due to strong thunderstorms training across the county for much of the day. Significant flooding occurred to several homes. Six roads had major damage, and an additional 10 roads had some sections that were washed out from the flooding.
Several homes in the Durant area had minor roof damage from up to quarter size hail.
Several trees were blown down.
Up to quarter sized hail damaged the roofs of several homes and cars in a rural portion of the county.
Hail of up to quarter size caused minor roof damage to a few homes and cars.
Minor flooding of roads occurred in northern portions of the county.
A significant flash flood event occurred due to training of strong thunderstorms across the county for much of the day. The storms caused flooding damage to approximately 110 houses, and numerous businesses were flooded. The Holmes County Emergency Management office was flooded. A number of roads received flooding damage. One bridge was washed out.
Several trees were blown down.
Quarter sized hail caused minor damage to several roofs of buildings in a rural area.
Hail of up to golfball size caused roof damage to homes and businesses. Numerous cars were dented and a few car windows were broken by the hail. Large hail reports were received from south of Union to Decatur to Conehatta.
Additional thunderstorm activity during the evening hours caused more flooding to occur. Several more homes were flooded and some additional roads were damaged by flooding.
Several homes were flooded.
Many roads were flooded, mainly in northern portions of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240206, 5240207, 5240208, 5240209, 5240210, 5240211, 5240214, 5240212, 5240213, 5240215, 5240216, 5240217, 5240219, 5240220, 5240221, 5240222, 5240223, 5240224, 5240225, 5240226, 5240320, 5240321, 5240322, 5240323, 5240324, 5240325, 5240326, 5240444, 5240327, 5240328, 5240448, 5240449, 5240445, 5240450, 5240451, 5240526, 5240529, 5240530, 5240218, 5240447, and more.